Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Swollen knees, feet, fainting, slurred speech, inability to recall. Taking Vitamin D supplements, Reclast IV, Cortisone injections. Reason?

My 66yr old Mother has swollen knees and feet , knee are so swollen you can even tell where her knee caps are, she is also falling. My dad came home from work 3rd shift and found my mom on the floor and she couldn t recall why she was there and she was unable to get up. My dad took her to the er, they did blood work and everything looked good and she came home, she is still having the problems. Before this happened her doctor put her on vitamin d supplements and she went and had reclast IV and cortisone injections in her knees on the same day, that Friday is when my dad found her on the floor. She is also getting confused and her speech is slurred. We don t know what is happening to her?
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  144
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
did she ever have fever, chills?
are knees painful, reddened?
well it is difficult to tell from here for sure,
I think of possibility of a brain disorder like stroke or septic encephalopathy, if there is fever/ knee infection.
I would advise you to see a neurologist to evaluate her confusion, amnesia, slurred speech. she probably needs admission and investigations. it coluld get worse.

take care and pl. keep me posted on your progress.
Answered: Thu, 2 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor